Differential and Integral Equations

Approximation in variation by homothetic operators in multidimensional setting

Laura Angeloni and Gianluca Vinti

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper deals with approximation problems in a multidimensional setting for a family of convolution integral operators of homothetic type of the form $$ (T_wf)({s}) = \int_{\mathcal R^N} K_w ({ t}) f({ st}) \,d{ t},~~w>0,~ { s} \in \mathcal R^N; $$ here $\{K_w\}_{w>0}$ are approximate indentities, $\mathcal R:=\mathbb R^+_0$, and $f$ belongs to $BV^{\varphi}(\mathcal R^N)$, the space of functions with bounded $\varphi$-variation on $\mathcal R^N$. The main result of the paper establishes that, if $f$ is $\varphi$-absolutely continuous, there exists $\mu >0$ such that $$ V^{\varphi}[\mu(T_w f-f)]\longrightarrow 0,\ \ \hbox{as}\ w\rightarrow +\infty, $$ where $V^{\varphi}$ denotes the multidimensional $\varphi$-variation introduced in [8]. The rate of approximation is also investigated, by means of suitable Lipschitz classes.

Article information

Source
Differential Integral Equations, Volume 26, Number 5/6 (2013), 655-674.

Dates
First available in Project Euclid: 14 March 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1363266083

Mathematical Reviews number (MathSciNet)
MR3086404

Zentralblatt MATH identifier
1299.41026

Subjects
Primary: 26B30: Absolutely continuous functions, functions of bounded variation 26A45: Functions of bounded variation, generalizations 41A25: Rate of convergence, degree of approximation 41A35: Approximation by operators (in particular, by integral operators) 47G10: Integral operators [See also 45P05]

Citation

Angeloni, Laura; Vinti, Gianluca. Approximation in variation by homothetic operators in multidimensional setting. Differential Integral Equations 26 (2013), no. 5/6, 655--674. https://projecteuclid.org/euclid.die/1363266083


Export citation